Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online
Ask a Urologist   »  

Inflamed urethra and discharge from penis after taking metronidazole. Any advice?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
Hi I was prescribed metronidazole about 5months ago, and I noticed after taking it for accouple days I started to get a discharge out of my penis and my urethra seemed to be inflamed. Its been 5 months now and I still get the inflamed urethra feeling that comes and goes in waves. I am no longer getting the discharge though. Any advise???
Posted Sun, 7 Apr 2013 in Penis Problems
Answered by Dr. Payman Hajiazim 1 hour later
Hi there, thanks for asking. Metronidazole can treat some of the infections of the urinary system, if it taken enough every day for a period of time. If it is taken for a shorter period than needed, a chronic infection will remain for a long time.
Metronidazole, by itself does not induce inflammation. The best way to see what could be responsible for this probably infection (infections are accompanied with inflammation as well) is to see your doctor and ask about urine analysis and/or urine culture.
Sometimes chronic kidney infections may show themselves in this way. It may have happened coincidentaly by taking this medication (but not as a result of that as well).
Let me know if you have any question. I wish you a good health.
Above answer was peer-reviewed by
Follow-up: Inflamed urethra and discharge from penis after taking metronidazole. Any advice? 24 hours later
I have had a urinary analysis that checked for possible clamidia and gonnoria and both have come bath negative. any advise?
Answered by Dr. Payman Hajiazim 16 minutes later
Hi there, thanks for asking. If there is no discharge, it could be related to some inflammatory problems that may happen like spondylitis ankylosing or reiter syndrome. You may ask your doctor to see if it is reiter although I think most probably it is a benign issue. It is far to be related to metronidazole. Keep me updated about the situation.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor